MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS
Model Number 521-01-246
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to all of the previous implants having to be removed.The patient had a failed rotator cuff that had to be revised to a reverse shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a failed rotator cuff.The in-vivo length of patient service for the implant was 1.9 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the rotator cuff failure.There are multiple factors that may contribute to the event that are outside the control of djo surgical are repetitive shoulder motions, excessive load or torque, degenerative bone, weakness of shoulder bone , inadequate soft tissue support or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 46MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6814591
Report Number1644408-2017-00705
Device Sequence Number992716
Product Code KWS
UDI-Device Identifier00888912145374
UDI-Public(01)00888912145374
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number521-01-246
Device Catalogue Number521-01-246
Device Lot Number800N1032
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000,LOT 878C1458; 520-01-010,LOT 455G1176; 520-42-116,LOT 913C1099
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR